Alert archive / West Virginia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 151, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 24, 2019, 7:42 PM EDT for 9 counties in West Virginia. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2019, 7:42 PM EDT (23:42 UTC)
- Expired
- Jun 24, 2019, 8:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Braxton County, WV, Calhoun County, WV, Clay County, WV, Gilmer County, WV, Jackson County, WV, Kanawha County, WV, Nicholas County, WV, Roane County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 76 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 8:15 PM EDT | TSTM WND DMG | Frametown, WV | MULTIPLE TREES DOWN REPORTED BY 911. TIME ESTIMATED FROM RADAR. |
| Jun 24, 8:27 PM EDT | TSTM WND DMG | 1 Nw Gassaway, WV | 911 REPORTS TWO TREES DOWN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 1:49 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
013
WUUS51 KRLX 242342
SVRRLX
WVC007-013-015-021-035-039-067-087-101-250030-
/O.NEW.KRLX.SV.W.0151.190624T2342Z-190625T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
742 PM EDT Mon Jun 24 2019
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Calhoun County in north central West Virginia...
North central Nicholas County in southeastern West Virginia...
Northeastern Kanawha County in central West Virginia...
Gilmer County in north central West Virginia...
Braxton County in north central West Virginia...
Roane County in central West Virginia...
Northwestern Webster County in northeastern West Virginia...
Southeastern Jackson County in northwestern West Virginia...
Clay County in north central West Virginia...
* Until 830 PM EDT.
* At 742 PM EDT, severe thunderstorms were located along a line
extending from 10 miles east of Kenna to near Clendenin to near
Pratt, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Spencer, Glenville, Sutton, Grantsville, Clay, Clendenin, Gassaway,
Birch River, Arnoldsburg, Cedar Creek State Park, Glen, Big Otter,
Wallback, Amma, Harrison, Flatwoods, Sand Fork, Indore, Little
Birch and Stumptown.
This includes the following highways...
Interstate 79 between mile markers 12 and 78.
Route 19 between mile markers 57 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3827 8133 3867 8161 3903 8111 3901 8107
3901 8100 3904 8096 3905 8091 3862 8039
TIME...MOT...LOC 2342Z 207DEG 34KT 3866 8146 3850 8126 3827 8132
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
MEK1 follow-up statement
594
WWUS51 KRLX 250012
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
812 PM EDT Mon Jun 24 2019
WVC035-039-250022-
/O.CAN.KRLX.SV.W.0151.000000T0000Z-190625T0030Z/
Kanawha WV-Jackson WV-
812 PM EDT Mon Jun 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KANAWHA AND
SOUTHEASTERN JACKSON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central, southeastern, north central, northeastern and northwestern
West Virginia.
LAT...LON 3846 8085 3889 8131 3903 8111 3901 8107
3901 8100 3904 8096 3905 8091 3862 8039
TIME...MOT...LOC 0012Z 207DEG 34KT 3890 8130 3874 8110 3851 8116
$$
WVC007-013-015-021-067-087-101-250030-
/O.CON.KRLX.SV.W.0151.000000T0000Z-190625T0030Z/
Calhoun WV-Nicholas WV-Gilmer WV-Braxton WV-Roane WV-Webster WV-
Clay WV-
812 PM EDT Mon Jun 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CALHOUN...NORTH CENTRAL NICHOLAS...GILMER...BRAXTON...NORTH
CENTRAL ROANE...NORTHWESTERN WEBSTER AND NORTHEASTERN CLAY
COUNTIES...
At 812 PM EDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Spencer to near Arnoldsburg to
near Wallback, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Glenville, Sutton, Grantsville, Gassaway, Birch River, Arnoldsburg,
Cedar Creek State Park, Flatwoods, Sand Fork, Nebo, Shock, Millstone,
Rosedale, Mount Zion, Little Birch, Big Springs, Stumptown, Tanner,
Annamoriah and Frametown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3846 8085 3889 8131 3903 8111 3901 8107
3901 8100 3904 8096 3905 8091 3862 8039
TIME...MOT...LOC 0012Z 207DEG 34KT 3890 8130 3874 8110 3851 8116
HAIL...<.75IN
WIND...60MPH
$$
MEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:34 PM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jun 24, 2:34 PM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 234 PM EDT Mon Jun 24 2019 .SYNOPSIS... A warm front will bring summer-like weather for much of the week. Several disturbances will result in unsettled weather early in the workweek. Summer-time heat and humidity for late week. && .NEAR TERM /THROUGH TUESDAY/... As of 1253 PM Monday... Upper low/trough evident on satellite imagery this morning across the Upper Midwest/Great Lakes region will slowly drift eastward today, along with a remnant mcv currently on satellite across central KY. This upper trough will take on a negative tilt across the area as it does so, with the potential for severe thunderstorms developing this afternoon. Strengthening low level jet in response will aid in increased moisture transport to the area, with PW values progged to climb near to 2 inches. At the surface, low pressure moving across the Great Lakes will sweep a cold front through the region late tonight. SPC mesoscale analysis indicates strong cape has developed across the region, generally on the order of 2000-2500 J/KG. Damaging winds will be the primary threat today with any convection that develops, and spc has placed the entire CWA in an enhanced risk, with damaging winds the primary threat, although tornadoes cannot be ruled out either. Convection will generally move off to the east later tonight, with a few lingering showers/isold thunderstorm potential lingering in association with the cold front, although atmosphere should generally be well worked over by late tonight. Cloud cover may linger across much of the area to start Tuesday, but should see it scatter out by mid to late morning, with warm but sunny conditions taking hold. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... As of 233 PM Monday... Sfc high pressure axis should be in control across the region resulting in dry weather into Wednesday. However, another cold front will approach the region by late Wednesday and then become stationary to our north through Thursday. As a result, have low chance of showers and storms across our northern counties Wednesday afternoon and Wednesday evening. Above normal temperatures are anticipated. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... As of 233 PM Monday... At the surface, high pressure should remain in control into Saturday. However, models suggest a mid-level shortwave will dig southeast resulting in nwly mid-level flow across the region by Saturday morning. Shower and thunderstorm chances should begin to increase Friday afternoon with better chances over the weekend. Would think the showers and storms could be diurnal in nature on Saturday. However, shortwaves passing through the nw flow could result in precipitation chances at about any time. There may be a cold front that pushes south across the region On Sunday with weak high pressure building into the area by Monday. Went with a blend of temperature guidance resulting in above normal values Friday and Saturday. Temperatures could be a little cooler Sunday and Monday. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 135 PM Monday... Scattered strong to severe thunderstorms are expected to develop this afternoon and evening, particularly in the 20Z to 03Z time frame. Expect brief IFR/LIFR conditions in vcnty of storms, along with strong/damaging winds over 60 kts possible. Bulk of convection will taper off after 03Z, with sct -shra lingering and widespread MVFR stratus. Gradual return to VFR with light surface winds after 13Z, with mountainous locations slower to return to VFR. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of convection and associated restrictions this afternoon may vary from current forecast. Development and duration of MVFR cigs overnight may vary from forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H M M M M H HTS CONSISTENCY H H H H M H H M H H H H BKW CONSISTENCY H H H H H H M H M M H H EKN CONSISTENCY H H H H H H H H M H H H PKB CONSISTENCY H H H H L L H H H H H H CKB CONSISTENCY H H H H H H H L L H H H AFTER 18Z TUESDAY... IFR with late night/morning river valley fog possible around mid week. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...SL/MEK NEAR TERM...SL SHORT TERM...JSH LONG TERM...JSH AVIATION...SL
Hazardous weather outlook, Jun 24, 1:52 PM EDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 152 PM EDT Mon Jun 24 2019 WVZ032-039-040-523>526-251800- Taylor-Upshur-Barbour-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 152 PM EDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia and northern West Virginia. .DAY ONE...This Afternoon and Tonight. Storms this afternoon and evening will likely produce strong, gusty winds with scattered damaging wind gusts possible. Threats for large hail and tornadoes are lower, though non-zero. Torrential rainfall will also occur with these storms, which may lead to isolated flash flooding in particularly vulnerable areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>031-033-034-515>522-251800- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster- 152 PM EDT Mon Jun 24 2019 ...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Storms this afternoon and evening will likely produce strong, gusty winds with scattered damaging wind gusts possible. Threats for large hail and tornadoes are lower, though non-zero. Torrential rainfall will also occur with these storms, which may lead to isolated flash flooding in particularly vulnerable areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 24, 6:21 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
621 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG NEW LEXINGTON 39.71N 82.21W
06/24/2019 PERRY OH 911 CALL CENTER
911 REPORTS WIDESPREAD TREE AND POWER LINE DAMAGE
THROUGHOUT PERRY COUNTY. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER RLX1901769
AMLLocal storm report, Jun 24, 6:30 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
630 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG MCCONNELSVILLE 39.65N 81.84W
06/24/2019 MORGAN OH 911 CALL CENTER
MULTIPLE TREES AND POWER LINES DOWN REPORTED IN AND
AROUND MCCONNELSVILLE. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER RLX1901770
AMLLocal storm report, Jun 24, 6:36 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
636 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 7 N MCCONNELSVILLE 39.76N 81.84W
06/24/2019 MORGAN OH 911 CALL CENTER
TREES AND POWER LINES DOWN, RT. 60 BLOCKED TO TRAFFIC.
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER RLX1901771
AMLLocal storm report, Jun 24, 7:16 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
716 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TORNADO 3 ENE ALUM CREEK 38.30N 81.75W
06/24/2019 KANAWHA WV NWS EMPLOYEE
POSSIBLE TORNADO. EXTENSIVE DAMAGE TO TREES AND SOME
DAMAGE TO HOMES OFF CHILDRESS ROAD IN THE COVENTRY WOODS
SUBDIVISION.
&&
EVENT NUMBER RLX1901772
AMLLocal storm report, Jun 24, 7:30 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
730 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO KANAWHA CITY 38.32N 81.58W
06/24/2019 KANAWHA WV TRAINED SPOTTER
POSSIBLE TORNADO DEBRIS LANDED ON MACCORKLE AVE IN
KANAWHA CITY.
&&
EVENT NUMBER RLX1901773
AMLLocal storm report, Jun 24, 7:33 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
733 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 1 N FORT HILL 38.37N 81.65W
06/24/2019 KANAWHA WV NWS EMPLOYEE
MULTIPLE TREES REPORTED DOWN IN THE OAKWOOD ROAD AREA
OFF US 119.
&&
EVENT NUMBER RLX1901774
AMLThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:43 PM EDT | Special Weather Statement | RLX | Wayne | 47 min |
| Jun 24, 3:17 PM EDT | Special Weather Statement | RLX | Ritchie | 28 min |
| Jun 24, 3:54 PM EDT | Special Weather Statement | RLX | Doddridge, Ritchie | 36 min |
| Jun 24, 3:58 PM EDT | Special Weather Statement | RLX | Putnam | 32 min |
| Jun 24, 4:07 PM EDT | Special Weather Statement | RLX | Lincoln, Wayne | 23 min |
| Jun 24, 4:14 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Roane | 46 min |
| Jun 24, 5:06 PM EDT | Special Weather Statement | RLX | Braxton | 24 min |
| Jun 24, 5:30 PM EDT | Special Weather Statement | RLX | Lewis, Upshur | 30 min |
| Jun 24, 5:35 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Wayne | 25 min |
| Jun 24, 5:55 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan, Mingo, Wayne | 50 min |
| Jun 24, 6:13 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Lincoln, Mason, Putnam, Wayne | 28 min |
| Jun 24, 6:22 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Lewis, Randolph, Upshur, Webster | 23 min |
| Jun 24, 6:39 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Jackson, Kanawha, Lincoln, Logan, Putnam and 1 more | 36 min |
| Jun 24, 6:46 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Lewis, Randolph, Upshur, Webster | 44 min |
| Jun 24, 6:51 PM EDT | Tornado Warning | RLX | Kanawha | 24 min |
| Jun 24, 7:12 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Jackson, Kanawha, Nicholas, Roane | 33 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.